Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

50 yr old, high on blood sugar. Had no symptoms. Dr advised Glycomet, levels dropped. Should I still take pills ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
I am 50 years old and very active and energetic. Recently i found my blood sugar level was high( 175 fasting & 345 after breakfast), though i never felt any symptom of diabetics like frequent urination, loss of energy etc. After seeing my blood report Doctor advised to tale ISTAMET & GYCOMET tablets regularly. After taking these to tables for one week , i observed by blood sugar level has come down drastically ( morning 84, afternoon 127 and night 137 ). Fearing further reduction of sugar level i stopped taking tables for last two days still my sugar level did not soot up ( morning 105, after noon 170). In such condition shall i continue the medicine or not ? Your advice please.
Posted Wed, 27 Jun 2012 in Diabetes
Answered by Dr. Chandra Shekhar Sharma 1 hour later

Welcome to XXXXXXX

When you were taking treatment your afternoon blood sugar level was 127, which have increased to 170 within two days after discontinuation. Thus without treatment it can reach back to first mentioned level. Blood sugar levels with treatment were good.

In my opinion you should continue treatment. As anti diabetic treatment should be taken under the guidance of a physician, you should consult your physician in this regard, so that he can supervise the dose.

You should take small and frequent meals, do regular exercise and avoid carbohydrate XXXXXXX diet.

Hope, you will be satisfied with the answer. If you have further query, feel free to ask. If you don't require further clarification, please accept answer and rate it as per your satisfaction.

With good wishes,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor